Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 1, 2009, 4:08 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2009, 4:08 PM EDT (20:08 UTC)
- Expired
- Apr 1, 2009, 5:04 PM EDT
- In force
- 56 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 72 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 4:20 PM EDT | HAIL 0.75 | Geneva, FL | |
| Apr 1, 4:20 PM EDT | TORNADO | 5 Se Geneva, FL | POSSIBLE TORNADO REPORTED BY PUBLIC AND RELAYED BY WESH TV CHANNEL 2 IN ORLANDO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 012008
SVRMLB
FLC009-117-127-012115-
/O.NEW.KMLB.SV.W.0005.090401T2008Z-090401T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT WED APR 1 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BREVARD COUNTY IN FLORIDA.
NORTHEASTERN SEMINOLE COUNTY IN FLORIDA.
SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA.
* UNTIL 515 PM EDT
* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE JESSUP...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GENEVA...MAYTOWN...SCOTTSMOOR...MIMS...KLONDIKE BEACH AND HAULOVER
CANAL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2865 8079 2869 8079 2871 8075 2879 8084
2865 8083 2867 8130 2884 8130 2887 8081
2886 8080 2886 8082 2874 8075 2866 8067
2868 8066 2875 8073 2886 8079 2886 8077
2864 8062
TIME...MOT...LOC 2008Z 271DEG 21KT 2875 8123
$$
WEITLICH1 follow-up statement
000
WWUS52 KMLB 012104
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
504 PM EDT WED APR 1 2009
FLC009-117-127-012114-
/O.CAN.KMLB.SV.W.0005.000000T0000Z-090401T2115Z/
SEMINOLE FL-VOLUSIA FL-BREVARD FL-
504 PM EDT WED APR 1 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD...
SOUTHEASTERN VOLUSIA AND NORTHEASTERN SEMINOLE COUNTIES IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR EAST CENTRAL FLORIDA.
LAT...LON 2865 8079 2869 8079 2871 8075 2879 8084
2865 8083 2867 8130 2884 8130 2887 8081
2886 8080 2886 8082 2874 8075 2866 8067
2868 8066 2875 8073 2886 8079 2886 8077
2864 8062
TIME...MOT...LOC 2104Z 271DEG 21KT 2874 8086
$$
WEITLICHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:40 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 1, 2:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
240 PM EDT WED APR 1 2009
.DISCUSSION...
CURRENTLY...SHOWERS AND THUNDERSTORMS BEGINNING TO FORM AHEAD OF THE
WEST COAST SEA BREEZE AND ALONG A STALLED OUTFLOW BOUNDARY NEAR DAB
THROUGH NORTHERN LAKE COUNTY. STRONG VERTICAL SHEAR AND INCREASING
INSTABILITY WILL ALLOW SOME OF THESE STORMS TO BECOME STRONG TO
SEVERE AS THEY MOVE NORTHEAST OVER EAST CENTRAL FLORIDA THROUGH LATE
AFTERNOON INTO THE EARLY EVENING HOURS. GREATEST THREAT FOR SEVERE
WEATHER REMAINS OVER THE NORTH WITH A SEVERE THUNDERSTORM WATCH NOW
IN PLACE THROUGH 9 PM TONIGHT FOR LAKE...ORANGE...SEMINOLE...AND
VOLUSIA COUNTY...EXTENDING INTO THE NEARSHORE WATERS ALONG VOLUSIA
COUNTY. ANY STORMS THAT REACH SEVERE LEVELS WILL BE ABLE TO PRODUCE
STRONG DAMAGING WINDS AND LARGE HAIL.
TONIGHT/THURSDAY...SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIE OFF
SOON AFTER SUNSET WITH LOSS OF DAYTIME HEATING. A FEW LINGERING
SHOWERS MAY STILL OCCUR THROUGH LATE TONIGHT INTO TOMORROW MORNING
OVER THE NORTH WHERE ELEVATED MOISTURE CONTINUES TO EXIST NEAR
STALLED FRONTAL BOUNDARY OVER NORTHERN FLORIDA. SERIES OF
DISTURBANCES RIDING ALONG THIS FRONT WILL CONTINUE TO CREATE
CONSIDERABLE PRECIP NORTH OF THE CWA AND A REGION OF HIGHER MOISTURE
OVER NORTHERN COUNTIES THROUGH THURSDAY. SHOULD SEE ANOTHER ROUND OF
SHOWERS AND STORMS DEVELOP TOMORROW AFTERNOON WITH 30 POPS INDICATED
FOR LAKE...ORANGE...NORTHERN BREVARD COUNTY...AND NORTHWARD INTO
VOLUSIA COUNTY. THERE IS INDICATION IN MODEL SOUNDINGS THAT WARMING
IN THE MID LEVELS WILL REDUCE INSTABILITY OVER THE AREA TOMORROW
AFTERNOON SO ONLY INDICATED A SLIGHT CHANCE FOR THUNDERSTORMS FOR
NOW. WELL ABOVE NORMAL TEMPS WILL EXIST OVER THE AREA TOMORROW
AFTERNOON WITH HIGHS IN THE UPPER 80S/NEAR 90 ACROSS THE CWA.
THU NGT-FRI NGT...POTENT H50 TROUGH/LOW WILL LIFT NEWD FROM THE
LWR-MID MS VLY INTO THE NERN CONUS. SUB 990MB SFC CYCLONE WILL DRAG
ANOTHER COOL FRONT INTO THE STATE FRI AFTN/EVENING...PRECEDED BY
INCRSG MOISTURE THU NGT INTO EARLY FRI. EXPECT A BAND OF SHRA/TS
TO PRECEDE THE FRONT...ALTHOUGH TIMING OF STORMS LOOKS TO BE CLOSE
TO THE DIURNAL INSTABILITY MINIMUM...WHICH OF COURSE IS LESS THAN
IDEAL FOR INITIATION OF STRONG/SVR CONVECTION. HAVE KEPT POPS IN THE
MID-HIGH SCT RANGE NORTH TO ISOLD SOUTH FOR THU NGT...WITH SCT SHRA/
TS AREAWIDE ON FRI. COOLER/DRIER AIR WILL FILTER INTO THE CWA LATE
FRI NGT INTO SAT.
SAT-TUE (PREVIOUS DISC)...DEPENDING ON HOW FAR SOUTH THE COLD FRONT
PUSHES SAT COULD SHAPE UP TO BE A CHAMBER OF COMMERCE DAY WITH
MINIMAL POPS AND TEMPS NEAR CLIMO AS DRIER/SLGTLY COOLER AIR FILTERS
INTO ECFL. BREAK LKLY TO BE SHORT-LIVED...HOWEVER...AS MED RANGE
MODELS CONTINUE TO SHOW CONVERGENT UPSTREAM JET PATTERN WILL SPIN UP
ANOTHER STORM OVER THE CENTRAL PLAINS BY DAYBREAK SAT...WHICH WILL
DRAG A COLD FRONT INTO THE GOMEX DURING THE DAY SUN. SRLY FLOW AHEAD
OF THE NEW FRONT WOULD PUSH LINGERING FRONTAL MOISTURE BACK N FROM
THE SRN PENINSULA... INCRSG TEMPS/POPS BACK ABV CLIMO. WILL NOT GO
TOO FAR OUT ON A LIMB UNTIL THIS SCENARIO ACTUALLY BEGINS TO PULL
ITSELF TOGETHER. WILL KEEP POPS IN THE 30/40 RANGE W/ TEMPS ABOUT
5-10F ABV CLIMO SUN/MON. COULD SEE A RETURN TO A DRIER WX PATTERN BY
THE MIDDLE OF NEXT WEEK SHOULD THE DLM RIDGE BREAK DOWN AND ALLOW
THE COLD FRONT TO PUSH INTO THE FL STRAITS.
&&
.AVIATION...SCT SHRA/TSRA OVER THE AREA WILL CREATE BRIEF IFR/MVFR
CONDS ACROSS AREA TAF SITES INTO THE EARLY EVENING HOURS. SHOULD
THEN SEE CONVECTION DIE OFF SOON AFTER SUNSET WITH VFR CONDS
EXPECTED FOR MUCH OF THE OVERNIGHT PERIOD. MAY SEE SOME TEMPO MVFR
CONDS IN ANY FOG THAT IS ABLE TO FORM LATE TONIGHT.
&&
.MARINE...SHOWERS AND THUNDERSTORMS THAT FORM OVER THE LAND WILL
PUSH NORTHEAST INTO THE COASTAL WATERS INTO THE EVENING HOURS
TONIGHT. A FEW STORMS MAY PRODUCE STRONG WINDS AS THEY MOVE OVER THE
INTRACOASTAL WATERS...ESPECIALLY ALONG THE NEARSHORE WATERS OF
VOLUSIA COUNTY. WINDS WILL REMAIN SOUTHERLY THROUGH TOMORROW AND
INCREASE UP TO 15-20KTS. THIS WILL INCREASE SEAS UP TO 5 FT OFFSHORE
THURSDAY...OTHERWISE SEAS AOB 4FT.
THU NGT-MON...S-SW WINDS EXPECTED TO TOP 20KTS DURING THE DAY FRI
(MAINLY WELL OFFSHORE) AS PGRAD TIGHTENS BTWN THE STORM LIFTING
THRU THE MID MS VLY AND THE HIGH PRES RIDGE TO THE EAST. COLD
FRONT WILL SWING THRU ECFL LATE FRI WITH WINDS SHIFTING TO NW...
BUT RAPIDLY SLACKENING AS WEAK BUBBLE TYPE HIGH PRES SLIDES
EWD ACROSS FL. WINDS SHIFT TO THE N/NE ON SAT...THEN TO THE E SAT
NIGHT AS HIGH SHIFTS FARTHER EAST INTO THE ATLC.
&&
.FIRE WEATHER...WEAK FRONTAL BOUNDARY OVER NORTHERN FLORIDA AND
ELEVATED MOISTURE OVER THE AREA WILL KEEP A CHANCE FOR SHOWERS AND
THUNDERSTORMS IN THE FORECAST THURSDAY MAINLY NORTH OF A LINE FROM
ORLANDO TO THE CAPE. SURFACE AND TRANSPORT WINDS WILL INCREASE OUT
OF THE SOUTH TO SOUTHWEST CREATING BREEZY CONDITIONS ACROSS CENTRAL
FLORIDA LEADING TO HIGH DISPERSION VALUES. SO WHILE THERE ARE NO
IMMEDIATE RH/WIND CONCERNS ATTM...THERE ARE SOME CONCERNS FOR NEW
IGNITIONS INVOF LTG STORMS...ALTHOUGH THE ASCD RAINFALL IS OBVIOUSLY
WELCOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 66 88 68 83 / 30 30 50 40
MCO 67 88 68 83 / 20 30 40 40
MLB 69 88 69 86 / 20 20 30 40
VRB 70 88 70 87 / 20 20 30 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-ORANGE-
SEMINOLE-SOUTHERN LAKE.
AM...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
LINE OUT 20 NM.
&&
SHORT TERM/AVIATION...WEITLICH
LONG TERM....CRISTALDIHazardous weather outlook, Apr 1, 5:15 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 515 AM EDT WED APR 1 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 515 AM EDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST SOUTHERLY WIND FLOW SHOULD LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS THIS AFTERNOON. THE GREATEST CHANCES SHOULD BE NORTH OF ORLANDO AND CAPE CANAVERAL. ANY STORM THAT FORMS WILL BE CAPABLE OF BECOMING STRONG AND PRODUCING 30 TO 40 MPH WINDS...FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A FEW STORMS COULD BECOME SEVERE AGAIN AND PRODUCE DAMAGING WIND GUSTS. ...MARINE THUNDERSTORM GUST IMPACT... A FEW STORMS ARE POSSIBLE OVER THE WATERS FROM CAPE CANAVERAL NORTHWARD THIS MORNING. SCATTERED STORMS ARE EXPECTED TO MOVE OFFSHORE AGAIN THIS AFTERNOON...ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. A FEW MAY PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS AROUND 35 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH THE PERIOD WITH MOISTURE VALUES MOSTLY STAYING ABOVE NORMAL AND FRONTAL BOUNDARIES PRODUCING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Apr 1, 2:31 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EDT WED APR 1 2009 FLZ044-144-011915- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 231 PM EDT WED APR 1 2009 ...STRONG THUNDERSTORMS MOVIN INTO LAKE COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTHWEST OF LEESBURG...NEAR OKAHUMPKA. THE STORM WAS MOVING EAST-NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HAWTHORN...LAKE HARRIS...LEESBURG...LAKE GRIFFIN...BASSVILLE PARK...LISBON AND TAVARES. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, Apr 1, 2:31 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EDT WED APR 1 2009 FLZ044-144-011915- NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY- 231 PM EDT WED APR 1 2009 ...STRONG THUNDERSTORMS MOVING INTO LAKE COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 6 MILES SOUTHWEST OF LEESBURG...NEAR OKAHUMPKA. THE STORM WAS MOVING EAST-NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE HAWTHORN...LAKE HARRIS...LEESBURG...LAKE GRIFFIN...BASSVILLE PARK...LISBON AND TAVARES. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. CRISTALDI
Special weather statement, Apr 1, 2:52 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT WED APR 1 2009 FLZ041-044>046-141-144-012015- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 252 PM EDT WED APR 1 2009 ...STRONG THUNDERSTORMS AFFECTING LAKE AND VOLUSIA COUNTIES... ...MORE STORMS LIKELY TO AFFECT ORANGE AND SEMINOLE COUNTIES... AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG STORMS OVER LAKE AND VOLUSIA COUNTIES NEAR THE VILLAGES...LEESBURG...OKAHUMPKA...DAYTONA BEACH...PONCE INLET...OAK HILL AND APOLLO BEACH. OTHER STORMS OVER THE GREEN SWAMP WERE HEADED FOR WESTERN ORANGE COUNTY...INCLUDING THE ATTRACTIONS AREAS. THE STORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. ADDITIONAL STRONG STORMS ARE LIKELY TO FORM ACROSS THESE FOUR COUNTIES...AND BECAUSE OF THIS...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 9 PM THIS EVENING. THE PRIMARY THREATS FROM AFTERNOON AND EVENING STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS PASS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. MOST PEOPLE WHO ARE STRUCK BY LIGHTNING IN FLORIDA ARE STRUCK EITHER PRIOR TO THE RAIN REACHING THEIR LOCATION...OR AFTER THE RAIN HAS ENDED. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:33 PM EDT | Areal Flood Advisory | MLB | Volusia | 87 min |
| Apr 1, 2:40 PM EDT | Special Marine Warning | MLB | 80 min | |
| Apr 1, 3:31 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole | 44 min |
| Apr 1, 4:11 PM EDT | Special Marine Warning | MLB | 109 min | |
| Apr 1, 4:22 PM EDT | Tornado Warning | MLB | Brevard, Seminole, Volusia | 23 min |
| Apr 1, 4:41 PM EDT | Tornado Warning | MLB | Brevard | 15 min |
| Apr 1, 4:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange | 34 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.